Alert archive / Texas / Flash Flood Warnings in 2017
Flash Flood Warning 20, NWS Fort Worth, TX
NWS Fort Worth, TX issued this flash flood warning at May 28, 2017, 7:55 PM CDT for Lampasas County, Texas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 28, 2017, 7:55 PM CDT (00:55 UTC)
- Expired
- May 28, 2017, 11:00 PM CDT
- In force
- 3 hr
- Issued by
- NWS Fort Worth, TX
- Area
- Storm-based polygon
- Flood severity
- None
County Lampasas County, TX
The radar
The Ft Hood radar (KGRK), 109 km from the middle of the area, began a volume at 00:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 00:00Z, 0.9 hours before the alert went out and 213 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 157 J/kg
- Mixed-layer CIN
- -413 J/kg
- Mixed-layer LCL
- 1157 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- -175 m²/s²
- 0-3 km storm-relative helicity
- 6 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.3
The text
As transmitted.
888
WGUS54 KFWD 290055
FFWFWD
TXC281-290400-
/O.NEW.KFWD.FF.W.0020.170529T0055Z-170529T0400Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Fort Worth TX
755 PM CDT SUN MAY 28 2017
The National Weather Service in Fort Worth has issued a
* Flash Flood Warning for...
Lampasas County in central Texas...
* Until 1100 PM CDT.
* At 754 PM CDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Up to two inches of rain have
already fallen. This rainfall will lead to excessive water runoff
and cause flash flooding. Low-lying areas are most vulnerable to
rapidly rising water. Some low-water crossings may flood and become
impassable.
* Some locations that will experience flooding include...
Copperas Cove, Lampasas, Kempner and Lometa.
Additional rainfall amounts of one to three inches are possible in
the warned area.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3123 9856 3140 9828 3142 9827 3146 9818
3107 9791 3104 9791 3103 9844 3106 9848
3108 9846 3110 9847 3111 9846 3111 9847
3112 9850 3109 9853 3110 9853 3113 9855
3117 9851 3120 9857
$$
30What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this flash flood warning went out at May 28, 7:49 PM CDT, 6 minutes earlier.
Area forecast discussion, May 28, 7:49 PM CDT, 6 minutes before
Area Forecast Discussion National Weather Service Fort Worth TX 749 PM CDT Sun May 28 2017 .DISCUSSION... Scattered to numerous showers and thunderstorms continue across mainly our far southern counties this evening. These storms appear to be closely tied to a surface frontal boundary that is draped across the same area, although some additional activity has developed north of the front. Large scale forcing for ascent is coming from a passing shortwave trough well to the north, although the flow across most of Texas is generally zonal, so even weak embedded impulses are providing sufficient lift. Over the last hour, much of the southward push to the line has slowed significantly. This may be in part due to the departing shortwave. Nonetheless, sufficient lift for continued thunderstorm development will come from persistent warm advection which is expected to continue at least for the next several hours. The 850-700mb theta-e axis will likely remain draped across our southern counties all night and will be a focus for renewed development. Given the slowing southward push of the convective line, we are becoming a little more concerned with a localized flash flood threat. The area near Highbank has picked up nearly 3 inches of rainfall, with 2.5" of that coming in 1 hour. For the remainder of the night, we'll keep high PoPs confined mainly along and south of a Goldthwaite to Waco to Palestine line. This area will also be of greatest threat for localized flash flooding. The severe potential appears to be waning a bit given the amount of convective overturning that has already occurred. Although, there does remain sufficient instability at least for low end severe hail and wind gusts. .AVIATION... /00Z TAFS/ VFR conditions prevail across most of the area, outside of convective areas. For the Metroplex, there have been a few showers approaching from the west, although these should continue to diminish through the evening. VFR conditions should prevail through the period with winds becoming more easterly toward morning. Farther south at Waco, scattered thunderstorms will continue for the next several hours, and will TEMPO a TSRA through 10pm for now. IFR/MVFR cigs/vis will likely accompany any thunderstorms, and Waco may have to deal with some MVFR cigs through the morning hours in the vicinity of precipitation areas. VFR conditions should return by late morning at Waco with northeast winds. Additional precipitation chances will continue through Monday night. Dunn && .AVIATION... /ISSUED 106 PM CDT Sun May 28 2017/ 18 UTC TAF Cycle Concerns---IFR cessation at select Metroplex TAF sites, otherwise MVFR through the afternoon and early evening with a potential for -SHRA/TS at all TAF sites. VFR this evening, with a low chance for additional convection after 00 UTC. For the Metroplex TAF sites---Intermittent IFR cigs have persisted at a few sites across the Metroplex early this afternoon in the presence of modest low level ascent. Some of these IFR cigs may be perpetrated by the very shallow ascent, but this is expected to end shortly. Most cigs should lift into the MVFR category (around FL015) this afternoon as more robust convection likely helps in overturning the boundary layer. The next challenge will be the timing of this convection. At this time current lightning data indicates the convection to the west is not overly impressive in terms of its lightning production, so I'll simply prevail -SHRA at all Metroplex TAF sites. If activity to the west starts showing more signs of generating additional lightning, then a quick amendment to include VCTS/TS may be necessary. VFR is expected to return late this afternoon and into the early evening hours. There is a potential for additional VCSH and perhaps VCTS around the 00-03 UTC time period, but confidence is too low to include in the TAFs at this time. Should convection occur, the main impacts would be potentially small hail and perhaps gusty winds/turbulence below the cloud base. For the Waco TAF site---MVFR will continue through the early afternoon before the late May sun helps to erode cigs from the south and east. With the front still located to the north of the Waco terminal and increasing instability ahead of this feature, there appears a reasonably high enough chance for TS at the terminal. I have moved up the timing of VCTS by several hours (closer to 22 UTC) to account for this and it's possible that a prevailing group for TS may be warranted in future amendments. The chances for convection should dwindle this evening, but the trends will need to be monitored. Main hazards with thunderstorms will be hail and strong winds. Reductions to visibility and ceilings will also be possible. 24-Bain && .PRELIMINARY POINT TEMPS/POPS... Dallas-Ft. Worth 67 85 67 86 70 / 20 20 20 20 20 Waco 68 80 65 84 67 / 60 50 20 30 20 Paris 64 83 64 84 65 / 10 10 10 20 20 Denton 63 86 63 86 66 / 10 10 10 20 20 McKinney 64 84 64 85 66 / 10 10 10 20 20 Dallas 68 86 68 87 70 / 20 20 20 20 20 Terrell 67 81 66 84 67 / 20 20 20 20 20 Corsicana 68 79 67 84 68 / 40 50 20 20 20 Temple 68 80 65 84 67 / 70 60 20 30 20 Mineral Wells 63 85 62 86 66 / 20 10 20 20 20 && .FWD WATCHES/WARNINGS/ADVISORIES... None. &&
Hazardous weather outlook, May 28, 3:45 PM CDT, 4 hours 10 minutes before
Hazardous Weather Outlook National Weather Service Fort Worth TX 345 PM CDT Sun May 28 2017 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-291200- Montague-Cooke-Grayson-Fannin-Lamar-Young-Jack-Wise-Denton-Collin- Hunt-Delta-Hopkins-Stephens-Palo Pinto-Parker-Tarrant-Dallas- Rockwall-Kaufman-Van Zandt-Rains-Eastland-Erath-Hood-Somervell- Johnson-Ellis-Henderson-Comanche-Mills-Hamilton-Bosque-Hill-Navarro- Freestone-Anderson-Lampasas-Coryell-Bell-McLennan-Falls-Limestone- Leon-Milam-Robertson- 345 PM CDT Sun May 28 2017 This Hazardous Weather Outlook is for North and Central Texas. .DAY ONE...This Afternoon and Tonight. Isolated to scattered thunderstorms are possible this afternoon for a good portion of North and Central TX. The better risk for strong to severe thunderstorms, however, will be along and south of a Lampasas to Emory line. The primary hazards with any strong to severe storms will be large hail and strong downburst winds, but an isolated tornado cannot be ruled out. Any storms north of this area this afternoon and evening may produce small hail and gusty winds. Overnight, additional thunderstorms are possible mainly along and south of a Sulphur Springs to DFW to Cisco line. Some storms could be strong producing small hail, gusty winds and brief heavy rainfall. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Thunderstorm chances will continue Memorial Day and Monday night along and south of a line from Cooper to DFW to Breckenridge. A few strong storms are possible producing gusty winds, hail and brief heavy rainfall. Storm chances continue through the rest of the week, as an unsettled weather pattern continues across the region. Widespread severe weather is not anticipated Tuesday through Wednesday. However, a few strong storms containing strong winds, small hail, and brief heavy rainfall are possible. An upper level trough may bring better chances for severe storms later in the week. .SPOTTER INFORMATION STATEMENT... Spotter activation may be requested, mainly for areas along and south of a Lampasas to Emory line this afternoon and tonight. JLDunn
In the hours before
Special weather statement, May 28, 6:55 PM CDT, 1 hour before
Special Weather Statement
National Weather Service Fort Worth TX
655 PM CDT SUN MAY 28 2017
TXZ174-290030-
Milam TX-
655 PM CDT SUN MAY 28 2017
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN MILAM COUNTY UNTIL
730 PM CDT...
At 654 PM CDT, Doppler radar was tracking a strong thunderstorm over
Rockdale, moving northeast at 25 mph.
Nickel size hail and wind gusts up to 50 mph will be possible with
this storm.
Locations impacted include...
Rockdale, Cameron and Thorndale.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
A severe thunderstorm watch remains in effect until 1000 PM CDT for
central Texas.
LAT...LON 3046 9715 3062 9722 3069 9725 3086 9700
3058 9691
TIME...MOT...LOC 2354Z 230DEG 22KT 3068 9702
24-BainSpecial weather statement, May 28, 7:11 PM CDT, 44 minutes before
Special Weather Statement National Weather Service Fort Worth TX 711 PM CDT SUN MAY 28 2017 TXZ157-290045- Coryell TX- 711 PM CDT SUN MAY 28 2017 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL CORYELL COUNTY UNTIL 745 PM CDT... At 711 PM CDT, Doppler radar was tracking a strong thunderstorm 14 miles north of Copperas Cove, moving east at 15 mph. Half inch hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... Gatesville. PRECAUTIONARY/PREPAREDNESS ACTIONS... Frequent cloud to ground lightning is occurring with this storm. Seek a safe shelter inside a building or vehicle. && A severe thunderstorm watch remains in effect until 1000 PM CDT for central Texas. LAT...LON 3115 9796 3140 9813 3151 9781 3120 9765 TIME...MOT...LOC 0011Z 265DEG 13KT 3131 9798 30
Local storm report, May 28, 7:13 PM CDT, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
713 PM CDT SUN MAY 28 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0707 PM TSTM WND GST HEARNE 30.88N 96.60W
05/28/2017 M59 MPH ROBERTSON TX AWOS
HEARNE AWOS PEAK GUST 51 KTSpecial weather statement, May 28, 7:23 PM CDT, 32 minutes before
Special Weather Statement
National Weather Service Fort Worth TX
723 PM CDT SUN MAY 28 2017
TXZ162-175-290130-
Robertson TX-Leon TX-
723 PM CDT SUN MAY 28 2017
...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL ROBERTSON AND LEON
COUNTIES UNTIL 830 PM CDT...
At 723 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 17 miles east of Buffalo to near Centerville to
15 miles east of Franklin. Movement was southeast at 10 mph.
Nickel size hail and wind gusts up to 50 mph will be possible with
these storms.
Locations impacted include...
Centerville, Normangee and Leona.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
These storms may intensify, so closely monitor for additional
information or possible warnings from the National Weather Service.
&&
A severe thunderstorm watch remains in effect until 1000 PM CDT for
central Texas.
LAT...LON 3129 9568 3130 9570 3127 9573 3120 9575
3116 9573 3114 9578 3109 9577 3109 9598
3097 9625 3110 9638 3128 9612 3156 9592
3151 9574 3147 9572 3146 9575 3145 9571
3138 9569 3136 9566 3135 9568 3132 9566
TIME...MOT...LOC 0023Z 298DEG 11KT 3141 9578 3121 9599 3103 9622
24-BainSpecial weather statement, May 28, 7:27 PM CDT, 28 minutes before
Special Weather Statement
National Weather Service Fort Worth TX
727 PM CDT SUN MAY 28 2017
TXZ142-156-290100-
Mills TX-Lampasas TX-
727 PM CDT SUN MAY 28 2017
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL LAMPASAS AND SOUTHEASTERN
MILLS COUNTIES UNTIL 800 PM CDT...
At 727 PM CDT, Doppler radar was tracking a strong thunderstorm 10
miles southeast of Goldthwaite, or 15 miles northeast of San Saba,
moving east at 30 mph.
Dime size hail will be possible with this storm.
Locations impacted include...
Lometa.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm. Seek
a safe shelter inside a building or vehicle.
&&
A severe thunderstorm watch remains in effect until 1000 PM CDT for
central Texas.
LAT...LON 3144 9829 3142 9827 3145 9821 3146 9817
3145 9817 3142 9815 3119 9813 3121 9857
3124 9856 3125 9857 3139 9859
TIME...MOT...LOC 0027Z 265DEG 25KT 3131 9849
30Special weather statement, May 28, 7:30 PM CDT, 25 minutes before
Special Weather Statement
National Weather Service Fort Worth TX
730 PM CDT SUN MAY 28 2017
TXZ160-290100-
Falls TX-
730 PM CDT SUN MAY 28 2017
...SIGNIFICANT WEATHER ADVISORY FOR FALLS COUNTY UNTIL 800 PM CDT...
At 729 PM CDT, Doppler radar was tracking a strong thunderstorm near
Lott, or 13 miles southwest of Marlin, moving northeast at 10 mph.
Dime size hail will be possible with this storm.
Locations impacted include...
Marlin, Rosebud, Lott and Golinda.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to Flash Flooding and a Flash Flood Warning is in effect for Falls
County through 10:15 PM. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3118 9719 3133 9718 3151 9680 3122 9660
3104 9697
TIME...MOT...LOC 0029Z 225DEG 8KT 3116 9702
24-BainThe office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 28, 7:01 PM CDT | Areal Flood Advisory | FWD | Coryell, Lampasas | 3 hr |
| May 28, 7:05 PM CDT | Severe Thunderstorm Warning | FWD | Lampasas | 25 min |
| May 28, 7:11 PM CDT | Special Weather Statement | FWD | Coryell | 34 min |
| May 28, 7:16 PM CDT | Flash Flood Warning | FWD | Falls, Milam, Robertson | 3 hr |
| May 28, 7:23 PM CDT | Special Weather Statement | FWD | Leon | 67 min |
| May 28, 7:27 PM CDT | Special Weather Statement | FWD | Lampasas | 33 min |
| May 28, 7:30 PM CDT | Special Weather Statement | FWD | Falls | 30 min |
| May 28, 7:50 PM CDT | Areal Flood Advisory | FWD | Bell, Coryell | 3 hr |
| May 28, 7:55 PM CDT | Severe Thunderstorm Warning | FWD | Bell | 24 min |
| May 28, 8:00 PM CDT | Special Weather Statement | FWD | Lampasas | 30 min |
| May 28, 8:03 PM CDT | Areal Flood Advisory | FWD | Leon, Robertson | 3 hr |
| May 28, 8:26 PM CDT | Flash Flood Warning | FWD | Mills | 3 hr |
| May 28, 10:04 PM CDT | Areal Flood Warning | FWD | Falls, Milam, Robertson | 3 hr |
| May 28, 10:53 PM CDT | Areal Flood Warning | FWD | Lampasas, Mills | 3 hr |
| May 29, 12:15 AM CDT | Areal Flood Advisory | FWD | Anderson | 5 hr |
Nearby
Flash Flood Warnings in Texas, 2017Every flash flood warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.